Hand-Foot Syndrome as a Rare Side Effect of Bleomycin

Read full text
Authors: Aateqa Hashmi, Maryam Abid, Amjad Zafar, Muhammad Abbas Khokhar
Cited by: 1

Abstract

Hand-Foot Syndrome is a rare adverse reaction to bleomycin-etoposide-cisplatin chemotherapy, characterized by acral skin desquamation, hyperpigmentation, and swelling involving the hands and feet. We report the case of a 32 years old Asian female, diagnosed with right-sided Stage-IV dysgerminoma, who developed cutaneous symptoms following the second cycle of chemotherapy. She presented with hyperpigmentation, swelling, and desquamation affecting both hands and feet. After consultation with the dermatology department, she was diagnosed with chemotherapy-induced skin toxicity. Bleomycin, along with other cytotoxic agents, was discontinued. Initiation of topical betamethasone therapy resulted in significant clinical improvement over the following weeks. One month after starting the treatment, her feet had healed completely, while her hands continued to improve in the recovery phase with ongoing supportive care. This case highlights a rare dermatologic complication of bleomycin-etoposide-cisplatin therapy, emphasizing the need for further exploration into its prevention and effective treatment strategies.

Fields of Study & Subjects

Chemotherapy-related skin toxicity Nonmelanoma Skin Cancer Studies Colorectal Cancer Treatments and Studies

Publication details

Journal / source
Pakistan Journal of Medical Sciences
Publisher
Pakistan Journal of Medical Sciences
Volume
42
Issue
7
Pages
1900–1902
Publication date
4 July 2026
Language
EN